skip to content

Faculty of Economics

Journal Cover

Jochmans, K., Henry, M. and Salanié, B.

Inference on Two-Component Mixtures Under Tail Restrictions

Econometric Theory

Vol. 33(3) pp. 610-635 (2016)

Abstract: Many econometric models can be analyzed as finite mixtures. We focus on two-component mixtures, and we show that they are nonparametrically point identified by a combination of an exclusion restriction and tail restrictions. Our identification analysis suggests simple closed-form estimators of the component distributions and mixing proportions, as well as a specification test. We derive their asymptotic properties using results on tail empirical processes and we present a simulation study that documents their finite-sample performance.

Author links:

Publisher's Link: https://doi.org/10.1017/S0266466616000098



Papers and Publications



Recent Publications


Porzio, T., Rossi, F. and Santangelo, G. The Human Side of Structural Transformation American Economic Review [2022]

Elliott, M., Golub, B. and Leduc, M. V. Supply Network Formation and Fragility American Economic Review [2022]

Ding, Y. A Simple Joint Model for Returns, Volatility and Volatility of Volatility Journal of Econometrics [2023]

Bhattacharya, D. Nonparametric Approaches to Empirical Welfare Analysis Journal of Economic Literature, forthcoming [2023]